Ohio, 2011

Flash Flooding and Hail in Ohio, July 18, 2011

July 18, 2011 · NWS ILN · 5 events in 2 counties and zones

Thunderstorms developed in a very humid airmass over Ohio during the late afternoon. Some of these storms became severe.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$13,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Thunderstorms developed in a very humid airmass over Ohio during the late afternoon. Some of these storms became severe. With the large amount of moisture to work with, some of these storms also produced flash flooding. The storms persisted into the early evening hours. The severe weather threats were large hail, damaging thunderstorm winds, and flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 18, 3:13 PM EST, 2 hours 32 minutes earlier.

Area forecast discussion, Jul 18, 3:13 PM EST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
413 PM EDT MON JUL 18 2011

.SYNOPSIS...
HOT AND HUMID WEATHER WILL CONTINUE TONIGHT AND TUESDAY AS A BACK
DOOR COLD FRONT MOVES SOUTH ACROSS THE REGION. THE HOT WEATHER WILL
PERSIST THROUGH THE WEEK AS A SLOW MOVING UPPER RIDGE BUILDS IN
FROM THE WEST.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
WITH HEAT INDICES OVER 100...KEPT HEAT ADVISORY IN EFFECT THROUGH
9 PM. SCATTERED THUNDERSTORMS ARE DEVELOPING IN THE UNSTABLE AIRMASS
SOUTH OF A FRONT CURRENTLY OVER THE GREAT LAKES. THESE STORMS MAY
PERSIST THROUGH TONIGHT AS THE FRONT DROPS SOUTH...THOUGH SOME
DECREASE IN INTENSITY WILL OCCUR WITH LOSS OF DAYTIME HEATING.
WITH WIND VELOCITIES INCREASING SOMEWHAT...CONDITIONS ARE MORE
FAVORABLE FOR THUNDERSTORM ORGANIZATION AND PERSISTENCE...AND ANY
THUNDERSTORMS THAT DEVELOP MAY HAVE THE POTENTIAL FOR DAMAGING
STRAIGHT LINE WINDS. HEAVY RAIN COULD ALSO BE A PROBLEM IN THE
HUMID AIRMASS.

DEW POINTS IN THE LOW TO MID 70S HAVE OVERSPREAD THE AREA FROM THE
WEST NORTHWEST. THESE HIGH DEW POINTS WILL KEEP TEMPERATURES FROM
FALLING BELOW 70 TONIGHT.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
SCATTERED THUNDERSTORMS WILL CONTINUE ON TUESDAY AS THE FRONTAL
ZONE MOVES THROUGH. INCREASING AFTERNOON INSTABILITY MAY ALLOW
SOME CELLS TO REACH SEVERE LIMITS ESPECIALLY IN SOUTHEASTERN
COUNTIES WHERE FRONTAL CONVERGENCE WILL BE GREATER AT THAT TIME.
THE CHANCE FOR THUNDERSTORMS WILL DIMINISH TUESDAY NIGHT AS THE
FRONT WASHES OUT TO THE SOUTH.

THE WEAKENING FRONT WILL HAVE LITTLE AFFECT ON TEMPERATURES...AND
HEAT WILL LINGER WITH HIGHS IN THE LOWER 90S AND HEAT INDICES OVER
100. WENT WITH AN EXCESSIVE HEAT WARNING NOON TO 9 PM FOR
URBANIZED HAMILTON AND MONTGOMERY COUNTIES WHERE EFFECTS OF HEAT
CAN HAVE GREATER IMPACT. REST OF AREA IS UNDER A HEAT ADVISORY.
HIGH DEW POINTS WILL KEEP LOW TEMPERATURES OVER 70 AGAIN ON TUESDAY
NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
INCREASED HEAT AND HUMIDITY IS EXPECTED TO DEVELOP THIS WEEK INTO
NEXT WEEKEND.  A BROAD MID/UPPER LEVEL RIDGE WILL BE CENTERED OVER
THE NATIONS MID SECTION TO BEGIN BUILDING EAST...WITH A WARM FRONT
PUSHING N THRU THE OHIO VALLEY ON WEDNESDAY. THEREFORE WL CONTINUE
SLIGHT CHC POPS OF THUNDERSTORMS ON WEDNESDAY.

THE UPPER LEVEL RIDGE TO BUILD EAST BECOMING CENTERED OVER THE OHIO
VALLEY THURSDAY INTO FRIDAY. ECMWF SOLN IS STRONGER WITH THE UPR
RIDGE OVER THE REGION...WHILE THE GFS KEEPS THE RIDGE FURTHER
SOUTH...OFFERING A CONTD THREAT FOR THUNDERSTORMS. WL FOLLOW A SOLN
CLOSER TO THE ECMWF AND ALTHOUGH AN ISOLD THUNDERSTORM IS NOT OUT OF
THE QUESTION DUE TO LACK OF SIGNIFICANT UPR SUPPORT HAVE OPTED TO
CONTINUE A DRY FCST THRU SATURDAY. THIS RIDGE WL OFFER INCREASED
HEAT WITH HIGH TEMPERATURES IN THE MID 90S. GIVEN SFC DEW POINTS IN
THE LOWER AND MIDDLE 70S..THIS WILL LKLY YIELD MAX AFTN HEAT INDICES
BTWN 100 AND 108 DEGREES UNTIL SUNDAY. WL CONTINUE TO HIGHLIGHT THIS
EXTENDED HEAT WAVE IN THE HWO PRODUCT.

THE NRN PORTION OF THE UPPER LEVEL RIDGE TO BE SUPPRESSED LATE IN
THE WEEKEND WITH AN ASSOCIATED COLD FRONT DROPPING INTO OHIO LATE
SUNDAY AND EARLY MONDAY. WILL INTRODUCE CHANCE POPS FOR THUNDERSTORMS
FOR THIS PERIOD.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
PRIMARY FORECAST CONCERN IS FOR CONVECTIVE POTENTIAL THIS
AFTERNOON...AND THEN THROUGH THE REST OF THE TAF PERIOD. THERE ARE
SCATTERED THUNDERSTORMS DEVELOPING ACROSS THE REGION...AND MORE
STORMS WILL MOVE IN FROM THE NORTH TONIGHT AHEAD OF A
SOUTHWARD-MOVING COLD FRONT. HOWEVER...THE OVERALL ORGANIZATION OF
THESE STORMS WILL BE RELATIVELY LOW. IN ADDITION...THE UNSTABLE
ATMOSPHERE IS SUPPORTIVE OF STORMS DEVELOPING AT ANY TIME AND
WITHOUT SPECIFIC LOCATIONS BEING MORE FAVORED. SO...THERE IS
SIGNIFICANT FORECAST UNCERTAINTY IN TIMING OUT THUNDERSTORMS FOR
THE TAF SITES. THE TAFS WILL ATTEMPT TO INDICATE THE OVERALL
THREAT...THAT THERE WILL BE A CHANCE OF STORMS THROUGHOUT MUCH OF
THE PERIOD.

HAVE LEFT CONDITIONS VFR OVERNIGHT...BUT IF THERE IS SOME
CLEARING...IT WOULD BE POSSIBLE FOR MVFR/IFR VISIBILITIES TO
DEVELOP. THIS IS ALSO DEPENDENT ON THE CONVECTIVE SITUATION THIS
EVENING.

OUTLOOK...CHANCE OF THUNDERSTORMS THROUGH TUESDAY NIGHT.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR OHZ026-034-035-
     042>046-051>056-060>065-070>074-077>082-088.
     HEAT ADVISORY FROM NOON TO 9 PM EDT TUESDAY FOR OHZ026-034-035-
     042>046-051>056-060-062>065-070>074-078>082-088.
     EXCESSIVE HEAT WARNING FROM NOON TO 9 PM EDT TUESDAY FOR
     OHZ061-077.
KY...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR KYZ089>100.
     HEAT ADVISORY FROM NOON TO 9 PM EDT TUESDAY FOR KYZ089>100.
IN...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR INZ050-058-059-
     066-073>075-080.
     HEAT ADVISORY FROM NOON TO 9 PM EDT TUESDAY FOR INZ050-058-059-
     066-073>075-080.

&&

SYNOPSIS...CONIGLIO
NEAR TERM...CONIGLIO
SHORT TERM...CONIGLIO
LONG TERM...AR
AVIATION...HATZOS
Hazardous weather outlook, Jul 18, 1:38 PM EST, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
238 PM EDT MON JUL 18 2011

OHZ026-034-035-042>046-051>056-062>065-073-074-191845-
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-
CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-ROSS-HOCKING-
238 PM EDT MON JUL 18 2011

...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

A FRONTAL BOUNDARY WILL DROP SOUTH INTO THE AREA LATE THIS
AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND
AHEAD OF THIS FRONT. DAMAGING STRAIGHT LINE WINDS AND HEAVY
RAINFALL ARE THE PRIMARY THREATS...ALONG WITH THE POSSIBILITY OF
SOME LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THUNDERSTORMS WILL ALSO BE POSSIBLE ON TUESDAY. WHILE WIDESPREAD
SEVERE WEATHER IS NOT ANTICIPATED...A FEW SEVERE STORMS WILL BE
POSSIBLE. DAMAGING STRAIGHT LINE WINDS AND HEAVY RAINFALL ARE THE
PRIMARY THREATS.

FOR THE REMAINDER OF THE WEEK...THE HEAT WAVE IS EXPECTED TO
CONTINUE AS THE HOT AIRMASS OVER THE MIDDLE OF THE NATION BUILDS
EAST INTO THE OHIO VALLEY. THE HOT TEMPERATURES WILL COMBINE WITH
HIGH HUMIDITY TO PRODUCE HEAT INDICES BETWEEN 100 AND 105 DEGREES
DURING THE AFTERNOON AND EARLY EVENING HOURS TUESDAY THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060-070>072-078>082-088-
191845-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-PREBLE-BUTLER-WARREN-CLINTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
238 PM EDT MON JUL 18 2011

...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST
OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

A FRONTAL BOUNDARY WILL DROP SOUTH INTO THE AREA THIS EVENING AND
OVERNIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF
THIS FRONT. DAMAGING STRAIGHT LINE WINDS AND HEAVY RAINFALL ARE
THE PRIMARY THREATS...ALONG WITH THE POSSIBILITY OF SOME LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THUNDERSTORMS WILL ALSO BE POSSIBLE ON TUESDAY...AS THE FRONT
MOVES SOUTH THROUGH THE REGION. SEVERE THUNDERSTORMS WILL AGAIN BE
A POSSIBILITY. DAMAGING STRAIGHT LINE WINDS AND HEAVY RAINFALL ARE
THE PRIMARY THREATS.

FOR THE REMAINDER OF THE WEEK...THE HEAT WAVE IS EXPECTED TO
CONTINUE AS THE HOT AIRMASS OVER THE MIDDLE OF THE NATION BUILDS
EAST INTO THE OHIO VALLEY. THE HOT TEMPERATURES WILL COMBINE WITH
HIGH HUMIDITY TO PRODUCE HEAT INDICES BETWEEN 100 AND 105 DEGREES
DURING THE AFTERNOON AND EARLY EVENING HOURS TUESDAY THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING AND
AGAIN ON TUESDAY.

OHZ061-077-191845-
MONTGOMERY-HAMILTON-
238 PM EDT MON JUL 18 2011

...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 9 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIAMI VALLEY OF OHIO AND
SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

A FRONTAL BOUNDARY WILL DROP SOUTH INTO THE AREA THIS EVENING AND
OVERNIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF
THIS FRONT. DAMAGING STRAIGHT LINE WINDS AND HEAVY RAINFALL ARE
THE PRIMARY THREATS...ALONG WITH THE POSSIBILITY OF SOME LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

THUNDERSTORMS WILL ALSO BE POSSIBLE ON TUESDAY...AS THE FRONT
MOVES SOUTH THROUGH THE REGION. SEVERE THUNDERSTORMS WILL AGAIN BE
A POSSIBILITY. DAMAGING STRAIGHT LINE WINDS AND HEAVY RAINFALL ARE
THE PRIMARY THREATS.

FOR THE REMAINDER OF THE WEEK...THE HEAT WAVE IS EXPECTED TO
CONTINUE AS THE HOT AIRMASS OVER THE MIDDLE OF THE NATION BUILDS
EAST INTO THE OHIO VALLEY. THE HOT TEMPERATURES WILL COMBINE WITH
HIGH HUMIDITY TO PRODUCE HEAT INDICES BETWEEN 100 AND 105 DEGREES
DURING THE AFTERNOON AND EARLY EVENING HOURS TUESDAY THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING AND
AGAIN ON TUESDAY.

In the hours before

Special weather statement, Jul 18, 4:31 PM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
531 PM EDT MON JUL 18 2011

OHZ026-182230-
HARDIN OH-
531 PM EDT MON JUL 18 2011

...A STRONG THUNDERSTORM WILL AFFECT HARDIN COUNTY THROUGH 630 PM
EDT...

AT 522 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR ADA...
MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...DUNKIRK...FOREST AND
KENTON.

ALSO...HUNTERSVILLE...MCGUFFEY...DOLA...WALTON...ROUNDHEAD...
BLANCHARD...JUMBO AND PATTERSON ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4082 8350 4071 8350 4070 8348 4070 8344
      4066 8341 4051 8341 4050 8352 4051 8354
      4053 8388 4066 8389 4082 8388 4082 8386
Special weather statement, Jul 18, 4:57 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
557 PM EDT MON JUL 18 2011

OHZ065-182230-
FAIRFIELD OH-
557 PM EDT MON JUL 18 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FAIRFIELD COUNTY
THROUGH 630 PM EDT...

AT 554 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR WEST
RUSHVILLE...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BREMEN.

ALSO...WEST RUSHVILLE AND RUSHVILLE ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

LAT...LON 3968 8237 3976 8257 3992 8247 3992 8246
      3984 8247 3984 8240 3983 8239 3975 8240
      3975 8237 3974 8236
Special weather statement, Jul 18, 5:30 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
630 PM EDT MON JUL 18 2011

OHZ045-046-055-056-182330-
DELAWARE OH-FRANKLIN OH-LICKING OH-UNION OH-
630 PM EDT MON JUL 18 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT UNION...LICKING...
FRANKLIN AND DELAWARE COUNTIES THROUGH 730 PM EDT...

AT 628 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 27 MILES NORTH OF FALLSBURG TO 10 MILES NORTHEAST OF
ASHLEY TO BYHALIA...MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS TO 50 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THESE STORMS.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THESE STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...RICHWOOD...ASHLEY...
MARYSVILLE...DELAWARE...SUNBURY...UTICA...POWELL...DUBLIN...
JOHNSTOWN...WESTERVILLE...WORTHINGTON AND MINERVA PARK.

ALSO...SOMERSVILLE...RAYMOND...RADNOR...BROADWAY...MAGNETIC
SPRINGS...PHARISBURG...DELAWARE STATE PARK AND LEONARDSBURG ARE NEAR
THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3996 8219 3993 8251 3994 8281 3991 8279
      3987 8307 4004 8324 4005 8321 4010 8321
      4011 8330 4036 8354 4050 8352 4051 8325
      4045 8324 4044 8302 4042 8293 4036 8292
      4035 8275 4028 8274 4024 8219

The radar

The Cincinnati radar (KILN), 109 km away, was scanning. The volume nearest the first event began at 22:46 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 2 flash flood, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Fairfield

When
July 18, 5:45 PM EST to 5:49 PM EST
Where
Fairfield County, 4 mi NNW of Lancaster
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
39.773, -82.629

Numerous large limbs were reported down due to damaging thunderstorm winds.

Hail, Fairfield

When
July 18, 5:46 PM EST to 5:50 PM EST
Where
Fairfield County, Baltimore
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.850, -82.600

Flash Flood, Fairfield

When
July 18, 6:27 PM EST to 7:40 PM EST
Where
Fairfield County, 2 mi E of Dumontville to 4 mi NE of Lancaster
Cause
Heavy Rain
Property damage
$7,000
Reported by
Trained Spotter
Coordinates
39.775, -82.583

Two feet of running water was across Highway 158 in 2 different locations, another road had 3 feet of running water on it, and water was into the first floor of an apartment complex due to heavy rain.

Thunderstorm Wind, Hocking

When
July 18, 7:10 PM EST to 7:14 PM EST
Where
Hocking County, 3 mi WSW of Gibisonville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
39.483, -82.622

Trees were reported down due to damaging thunderstorm winds.

Flash Flood, Hocking

When
July 18, 7:55 PM EST to 8:45 PM EST
Where
Hocking County, 2 mi SE of South Bloomingville to 3.06 mi SE of South Bloomingville
Cause
Heavy Rain
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
39.400, -82.573

High water was over several bridges near the Ash Cave Recreation Area due to heavy rain.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2011Every state in 2011This day in weather historyWarnings in Ohio, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 330102, 330103, 330107, 330097, 330108.